Alert archive / California / High Wind Warnings in 2006
High Wind Warning 1, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Jan 1, 2006, 4:25 AM PST for Siskiyou County, California. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 1, 2006, 4:25 AM PST (12:25 UTC)
- Expired
- Jan 1, 2006, 4:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 10:02 AM PST | NON-TSTM WND DMG | 4 Ssw Weed, CA | WIND GUSTING OUT OF THE SOUTH 40 TO 55 MPH. NO DAMAGE REPORTED. |
| Jan 1, 2:00 PM PST | SNOW 6 | 4 Sw Weed, CA | 6 INCHES SNOWFALL 8AM - 6PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 011225 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 425 AM PST SUN JAN 1 2006 CAZ081-012030- /O.UPG.KMFR.WI.Y.0001.060101T1400Z-060102T0200Z/ /O.EXB.KMFR.HW.W.0001.060101T1400Z-060102T0200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 425 AM PST SUN JAN 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PST THIS AFTERNOON FOR THE SHASTA VALLEY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON FOR THE SHASTA VALLEY. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION TODAY AND PRODUCE STRONG WINDS OVER THE AREA LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON. THE SOUTH END OF THE SHASTA VALLEY NEAR WEED CAN EXPECT WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH THROUGH THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ021-022-012030- /O.CON.KMFR.HW.W.0001.000000T0000Z-060102T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 425 AM PST SUN JAN 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE SOUTHERN OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE SOUTHERN OREGON COAST. A STRONG COLD FRONT WILL APPROACH THE COAST THIS MORNING AND WILL BRING STRONG WINDS TO THE COAST THROUGH THIS AFTERNOON. SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 70 MPH ALONG THE COAST ARE ANTICIPATED. THE STRONGEST WINDS WILL OCCUR AT THE HEADLANDS AND ALONG OTHER EXPOSED HIGHER TERRAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SVEN
2 follow-up statements
000 WWUS76 KMFR 012016 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1216 PM PST SUN JAN 1 2006 ORZ021-022-012130- /O.CAN.KMFR.HW.W.0001.000000T0000Z-060102T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1216 PM PST SUN JAN 1 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. THE STORM THAT BROUGHT HIGH WINDS TO THE COAST HAS MOVED NORTHEAST AND WEAKENED. WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH THIS EVENING. $$ CAZ081-020000- /O.EXT.KMFR.HW.W.0001.000000T0000Z-060102T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1216 PM PST SUN JAN 1 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM HAS MOVED INTO THE REGION AND WILL PRODUCE STRONG WINDS OVER THE AREA THROUGH SUNDAY AFTERNOON. THE SOUTH END OF THE SHASTA VALLEY NEAR WEED CAN EXPECT WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH THROUGH THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KMFR 111947 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1147 AM PST WED JAN 11 2006 ORZ021-022-120400- /O.UPG.KMFR.HW.A.0001.060112T2000Z-060113T1200Z/ /O.NEW.KMFR.HW.W.0005.060112T2000Z-060113T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1147 AM PST WED JAN 11 2006 ...HIGH WIND WARNING IN EFFECT FROM 12 PM THURSDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 12 PM THURSDAY TO 4 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. ANOTHER STRONG FRONT IS EXPECTED TO REACH THE COAST THURSDAY AFTERNOON AND MOVE SLOWLY INLAND THROUGH THURSDAY NIGHT. WINDS STRENGTHEN IN ADVANCE OF THE FRONT. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH THURSDAY AFTERNOON. STRONG WINDS WILL CONTINUE THURSDAY NIGHT DIMINISHING EARLY FRIDAY MORNING AS THE COLD FRONT MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MO
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Jan 1, 3:15 AM PST, 1 hour 10 minutes earlier.
Area forecast discussion, Jan 1, 3:15 AM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
315 AM PST SUN JAN 1 2006
.DISCUSSION...A VERY VIGOROUS SYSTEM IS APPROACHING THE COAST THIS
MORNING. STORM FORCE WINDS ARE ALREADY SURFACING AT THIS TIME IN
THE COASTAL WATERS WITH NUMEROUS LIGHTNING STRIKES AT 127W. STRONG
MOISTURE ADVECTION FROM THE SACRAMENTO VALLEY AND OROGRAPHIC LIFTING
WILL COMBINE WITH STRONG JET DYNAMICS ALOFT TO CREATE VERY GOOD
VERTICAL MOISTURE IN EXTREME NORTHERN CALIFORNIA TODAY INTO THE
EARLY EVENING. THE REGION WILL BE IN THE Y OF A SPLITTING JET
WITH STRONG DIFLUENCE ALOFT COMBINING WITH THE STRONG LOW LEVEL
MOISTURE ADVECTION AND OROGRAPHIC LIFT. THIS WILL BRING HIGH QPF
AMOUNTS TO THE SISKIYOUS AND EXTREME SOUTHERN OREGON CASCADES. THE
TRICKY PART WILL BE THE SNOW LEVELS. STRONG WINDS AND HIGH PRECIP
RATES WILL CAUSE THE SNOW LEVELS TO VARY BY AS MUCH AS SEVERAL
THOUSAND FEET OVER A SHORT DISTANCE...BUT GENERALLY BE IN THE 3500
TO 4000 FOOT RANGE IN THE WARNING AREA. AS THE SYSTEM WRAPS MORE
TIGHTLY LATE THIS AFTERNOON...ENTRAINING THE COLD AIR ALOFT...
SHOWERS WILL CONTINUE INTO THE EVENING WITH THE EAST SIDE SEEING
GENERALLY SNOW ADVISORY AMOUNTS. AFTER THIS SYSTEM PASSES THROUGH A
COLD SHOWERY PATTERN REMAINS WITH THE NEXT WEAKER SYSTEM SEEING A
DUSTING OF SNOW ON THE TRAIL END AS LOW AS 2000 FEET.
.EXTENDED DISCUSSION...THERE WILL BE A SHORT BREAK IN THE ACTIVE
PATTERN AS A WEAK RIDGE BUILDS OVER THE AREA TUESDAY WITH ONLY WIDELY
SCATTERED SHOWER ACTIVITY EXPECTED OVER THE FORECAST AREA. THEN LATE
TUESDAY INTO WEDNESDAY...THERE WILL BE ADDITIONAL PRECIPITATION AND
STRONG WINDS TO THE AREA AS ANOTHER LOW PRESSURE SYSTEM MOVES INTO
THE PACIFIC NORTHWEST. MODELS INDICATE THAT THIS SYSTEM IS FOLLOWED
BY A BRIEF PERIOD OF RIDGING BEFORE ANOTHER STRONG LOW PRESSURE
SYSTEM ARRIVES IN THE NORTHWEST AT THE END OF THE WEEK.
&&
.AVIATION...A STRONG COLD FRONT WILL BE COMING ASHORE THIS MORNING
BRINGING VERY STRONG WINDS TO THE COAST AND THE SHASTA VALLEY. MVFR
TO IFR CONDITIONS WILL PREVAIL IN NORTHERN CALIFORNIA THROUGH THE
DAY WITH HIGHER TERRAIN OBSCURED THROUGHOUT THE REGION. IFR
CONDITIONS SPREAD TO EAST OF THE CASCADES THIS EVENING.
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FLORENCE TO CA
BORDER 0-60 NM.
STORM WARNING IN EFFECT LATE TONIGHT THROUGH SUNDAY
AFTERNOON FLORENCE TO CA BORDER 0-60 NM.
FLOOD WARNING REMAINS IN EFFECT FOR THE SOUTH FORK OF THE
COQUILLE RIVER AT MYRTLE POINT.
FLOOD WARNING REMAINS IN EFFECT FOR THE COQUILLE RIVER AT
COQUILLE.
FLOOD WARNING IN EFFECT FOR NORTH FORK OF THE COQUILLE RIVER
AT MYRTLE POINT.
FLOOD WARNING REMAINS IN EFFECT FOR THE SPRAGUE RIVER AT
BEATTY.
FLOOD WARNING REMAINS IN EFFECT FOR THE UMPQUA RIVER AT ELKTON.
FLOOD WARNING REMAINS IN EFFECT FOR THE ROGUE RIVER FROM AGNESS
TO GOLD BEACH.
FLOOD WARNING REMAINS IN EFFECT FOR THE ROGUE RIVER AT GOLD RAY.
FLOOD WARNING REMAINS IN EFFECT FOR THE ROGUE RIVER AT GRANTS
PASS.
HIGH WIND WARNING COASTAL ZONES 21-22 EARLY SUNDAY MORNING
THROUGH SUNDAY AFTERNOON.
HIGH SURF ADVISORY FOR ZONES 21 AND 22 EARLY SUNDAY MORNING
THROUGH MONDAY AFTERNOON.
SNOW ADVISORY IN EFFECT FOR OR ZONES 25...28 AND 29 FOR TONIGHT.
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OR BORDER TO
PT ST GEORGE CA 0-60 NM.
STORM WARNING IN EFFECT LATE TONIGHT THROUGH SUNDAY AFTERNOON OR
BORDER TO PT ST GEORGE CA 0-60 NM.
FLOOD WARNING REMAINS IN EFFECT FOR THE KLAMATH RIVER AT SEIAD
VALLEY...
FLOOD WARNING REMAINS IN EFFECT FOR THE SCOTT RIVER AT FORT
JONES.
WIND ADVISORY SUNDAY AFTERNOON FOR THE SHASTA VALLEY CA
ZONE 81.
WINTER STORM WARNING IN EFFECT THROUGH SUNDAY EVENING ZONES
80...81...82 AND 83.
SNOW ADVISORY IN EFFECT FOR CA ZONES 84 AND 85 FOR TONIGHT.
&&
SVEN
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDIn the hours before
Local storm report, Jan 1, 2:03 AM PST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
203 AM PST SUN JAN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 1 NNE SCOTTSBURG 43.67N 123.81W
12/31/2005 1.13 INCH DOUGLAS OR TRAINED SPOTTER
PAST 24 HRS ENDING AT 10 PM.
&&
GERIGThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:25 AM PST | Snow Advisory | MFR | Siskiyou | 23 hr |
| Jan 1, 4:25 AM PST | Snow Advisory | MFR | Modoc, Siskiyou | 23 hr |
| Jan 1, 4:25 AM PST | Winter Storm Warning | MFR | Siskiyou | 11 hr |
| Jan 1, 2:55 PM PST | Heavy Snow Warning | MFR | Siskiyou | 13 hr |
Nearby
High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.